Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 30, NWS Pendleton, OR

November 13, 20154 counties in Washington

NWS Pendleton, OR issued this wind advisory at Nov 13, 2015, 9:23 AM PST for 4 counties in Washington. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2015, 9:23 AM PST (17:23 UTC)
Expired
Nov 13, 2015, 7:00 PM PST
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 5.4 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WWUS76 KPDT 131723
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
923 AM PST FRI NOV 13 2015

...VERY WINDY ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN OF
WASHINGTON TODAY...

TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT WILL CAUSE VERY
WINDY CONDITIONS ACROSS PORTIONS OF THE LOWER BASIN IN WASHINGTON
TODAY. THE WINDS WILL BE STRONGEST ACROSS NORTHERN BENTON AND
NORTHWESTERN FRANKLIN COUNTIES.

WAZ028-140000-
/O.NEW.KPDT.WI.Y.0030.151113T1723Z-151114T0000Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
923 AM PST FRI NOV 13 2015

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE
  STRONGEST WINDS WILL ACROSS THE HANFORD AREA IN NORTHERN BENTON
  AND NORTHWESTERN FRANKLIN COUNTIES.

* TIMING...WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY.

* IMPACTS....WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA ROADWAYS
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
748 
WWUS76 KPDT 132222
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
222 PM PST FRI NOV 13 2015

...VERY WINDY ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN OF
WASHINGTON INTO EARLY THIS EVENING...

TIGHT PRESSURE GRADIENTS AND STRONG WINDS ALOFT WILL CAUSE VERY
WINDY CONDITIONS ACROSS PORTIONS OF THE LOWER BASIN IN WASHINGTON
INTO EARLY THIS EVENING. THE WINDS WILL BE STRONGEST ACROSS
NORTHERN BENTON AND NORTHWESTERN FRANKLIN COUNTIES.

WAZ028-140300-
/O.EXT.KPDT.WI.Y.0030.000000T0000Z-151114T0300Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
222 PM PST FRI NOV 13 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE 
  STRONGEST WINDS WILL ACROSS THE HANFORD AREA IN NORTHERN 
  BENTON AND NORTHWESTERN FRANKLIN COUNTIES.

* TIMING...WINDS WILL CONTINUE INTO EARLY EVENING.

* IMPACTS....WINDY CONDITIONS WILL MAKE TRAVEL ALONG AREA
  ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
327 
WWUS76 KPDT 140244
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
644 PM PST FRI NOV 13 2015

WAZ028-140345-
/O.EXP.KPDT.WI.Y.0030.000000T0000Z-151114T0300Z/
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES
644 PM PST FRI NOV 13 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

WINDS HAVE SLOWLY DECREASED IN THE LOWER COLUMBIA BASIN OF
WASHINGTON AND WILL CONTINUE TO DECREASE OVERNIGHT. ALTHOUGH THE
WIND ADVISORY WILL EXPIRE AT 7 PM...THERE WILL BE LOCALIZED GUSTS
TO 40 TO 45 MPH NEAR HANFORD THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:52 AM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Nov 13, 3:52 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
352 AM PST FRI NOV 13 2015

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. A PLUME OF MOISTURE
COMBINED WITH A SERIES OF WEAK DISTURBANCES ARE FORECAST TO MOVE
ACROSS THE REGION AND BRING SOME SHOWERS TO THE AREA MOUNTAINS AND
OVER PORTIONS OF THE BASIN PRIMARILY NORTH OF THE STATE LINE INTO
SATURDAY. PRESSURE GRADIENTS BECOME TIGHT AND BREEZY WINDS WILL
DEVELOP INTO THE WEEKEND. SPECIFICALLY BREEZY WINDS ARE POSSIBLE
ACROSS THE BASIN AND IN THE GRANDE RONDE VALLEY THIS SATURDAY. BY
SATURDAY NIGHT A STRONGER SYSTEM AND ITS COLD FRONT WILL APPROACH
THE TWO STATE AREA AND INCREASE THE CHANCES OF PCPN FOR THE ENTIRE
AREA. AFTN TEMPS WILL REMAIN ABOVE NORMAL INTO THE WEEKEND AS SNOW
LEVELS REMAIN ABOVE 5K FEET.

.LONG TERM...SUNDAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH WILL MOVE
OVER THE AREA SUNDAY AND BRING A SLIGHT CHANCE OF RAIN TO THE LOWER
ELEVATIONS AND A CHANCE OF RAIN AND SNOW TO THE MOUNTAINS. IT WILL
EXIT TO THE EAST SUNDAY NIGHT WITH A SLIGHT CHANCE OF SNOW SHOWERS
IN THE MOUNTAINS. THIS TROUGH WILL BE ACCOMPANIED BY WINDY
CONDITIONS, ESPECIALLY IN THE COLUMBIA BASIN. A MOIST NORTHWEST FLOW
WILL FOLLOW FROM MONDAY THROUGH WEDNESDAY. MODELS ARE HAVING THE
STORM TRACK DRIFT NORTH OF THE AREA AND BACK SOUTH OVER OUR AREA BUT
THE TIMING IS DIFFERENT FROM RUN TO RUN SO HAVE KEPT PREVIOUS CHANCE
OF RAIN AND SNOW SHOWERS THROUGH THIS PERIOD. SNOW LEVELS WILL BE
AROUND 2000-3000 FEET MONDAY WHICH MAY BRING SNOW TO A NUMBER OF
POPULATED AREAS BUT SNOW LEVELS WILL RISE TO 5000-6000 FEET TUESDAY
AND WEDNESDAY. WINDS WILL GENERALLY BE BREEZY MONDAY THROUGH
WEDNESDAY. WEDNESDAY AND WEDNESDAY NIGHT LOOK LIKE A BREAK BETWEEN
SYSTEM. MODELS DIVERGE BY FRIDAY WITH THE GFS BRINGING ANOTHER
STREAM OF MOISTURE SOUTH OF THE COLUMBIA RIVER WHILE THE ECMWF HAS A
RIDGE BUILDING OVER THE AREA. HAVE LEANED TOWARDS THE GFS AND HAVE A
SLIGHT CHANCE OF RAIN AND SNOW OVER THE SOUTHERN HALF OF THE AREA.
PERRY

&&

.AVIATION...12Z TAFS...VFR CONDITIONS WILL BE PREVALENT OVER THE
NEXT 24 HOURS. EXPECT BROKEN TO OVERCAST SKIES THROUGH TOMORROW
MORNING WITH CEILINGS GENERALLY ABOVE 5K FEET AGL. SHOWERS WILL
LINGER THROUGH 18Z THIS MORNING OVER THE NORTHERN PORTION OF THE
AREA AFFECTING KALW AND KPDT. BRIEF MVFR CONDITIONS ARE POSSIBLE
WITH THE HEAVIER SHOWERS. KDLS MAY SEE A FEW HOURS OF LOW STRATUS
THIS MORNING FROM 14Z-19Z. DUE TO THE LOW CONFIDENCE, HAVE LIMITED
MENTION TO SCT007 AT THAT TAF SITE. SOUTH TO SOUTHWEST WINDS OF 15
TO 25 KTS WITH GUSTS TO 35 KTS WILL BE PRESENT AT MOST TAF SITES
THROUGH ABOUT 05Z TONIGHT BEFORE DIMINISHING. EXCEPTIONS WILL BE
KRDM, KBDN AND KDLS WHICH WILL REMAIN BELOW 15 KTS EXCEPT FOR SOME
HIGHER GUSTS THROUGH THIS AFTERNOON. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  63  42  61  42 /  20  10  20  30
ALW  62  46  62  46 /  40  20  20  30
PSC  63  46  60  45 /  20  20  20  40
YKM  64  42  60  38 /  20  30  20  40
HRI  64  42  61  43 /  20  10  10  30
ELN  59  39  58  37 /  20  30  30  50
RDM  58  33  59  39 /  10   0  10  60
LGD  55  39  54  39 /  40  10  10  40
GCD  57  35  59  39 /  20  10  10  30
DLS  61  46  61  44 /  20  30  30  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/83/83

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.